In Dec 2007, I was diagnosed with endometriosis (stage 4). In Jan 2008, I had surgery for the removal of the endometriosis, which was on my uteran walls as well as both ovaries. Post surgery, my doctor informed me that he actually had removed a 3 inch tumor from my left ovary. In Feb 2008, my doctor then informed me that the tumor removed contained both benign and malignant cells (diagnosed as ovarian cancer) and he highly recommended I undergo yet another surgery to remove my ovary, which I agreed to and was removed in April 2008. I was given a lupron shot, which I was told would wear off in about July. Most of the menopausaul systems due to the Lupron seemed to be going away, until recently. During the past several weeks I've been experiencing headaches, trouble falling and staying asleep and I've woken up slightly sweaty, which i would assume are night sweats.
Is this an effect of the loss of an ovary? What can I expect from the loss of one ovary? Does one ovary supply me with the necessary hormones needed? What are the average side effects of losing one ovary?
I also have only one ovary. I had a tumour on my right ovary 3 years ago which was removed and am now left with my left ovary. My specialist advised me that the ovary left should take over and is sufficient to supply your body with neccessary hormones.
Everyone is different though and after the massive surgery I was experiencing menopausal symptoms which were terrible but did not last very long.
I would talk to your specialist and advise them of the changes that are occurring. I too recently was experiencing trouble sleeping, hot and cold sweats and heart pulpatations. However, I was advised these were caused from anxiety and panic attacks as everything become a little too much for me at the time, not sure if you can relate to this but thought i would add it in.
I also have only one ovary... my right ovary was removed 1 year ago due to suspicious cyst and the fact that my sis had ovca. Having one ovary did put me in estrogen dominance, which was told to me by my new obgyn. Estrogen dominance causes fibroids... after my ovary was removed I was told I had a small fibroid... the size of a gum ball... it was left in because I was told it would give me no issues. After my ovary was removed it had a growth spurt and now one year later it has grown to 11 x 9cm and hurts a great deal. I've tried to regulate my estrogen and increase my levels of progesterone, but the fibroid keeps growing instead of shrinking. I have also experienced fatigue and a bit of weight gain... not much though and I do try to run and work out 5x a week... but I did learn that having one ovary removed can causes issues and symptoms.... but considering the reason the ovary was removed... it was worth it.
I had one ovary and the tube with a cluster of cysts removed last June. My hormones were wonky for a few months but then leveled out. I do get some menopausal symptoms which are normal due to my age (46).
i had one ovary since i was nine years old..i had a very big cyst in my left ovary now i am 34 yrs old and i dont have any period at all..I am experiencing lots of changes like hot flashes, feeling tired all the times and get mad easily..sometimes i feel like crying or shout..i cant undertsand
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.